My entire legs feel heavy (but not swollen). They feel like I just ran a marathon and they ache at the same time. Sometimes I have my good MOMENTS when I feel great and thoroughly enjoy it. Most of the time when I walk, it also feels like its wearing on my hips; like its a real effort for my hips to bring my legs forward. It mostly bothers my right hip. When walking all I can think about is a place to sit down. It gets to the point most of the time, to where it begins to make my lower back ache. The weirdest thing about it.....sometimes it will suddenly go away for minutes or hours; but it always come back before the end of the day. I don't know if this is FM or something worse.
i was bedridden for 4 months due to lung infection.during that time,a nurse gave me injection at the back of left leg due to which my left leg sole had become numb and started paining.now i find it difficult to walk and balance on my left leg.it has also become weak. can u plz help for this.
The injection sounds like it might have been a cortisone shot. You could have had either Bursitis, a neuropathic problem or possibly a sciatic nerve bothering you. I have had both and had a cortisone shot in my hip. It helped for about 5 glorious days and came back again. It does help some people for a longer time. Sometimes when people are bedridden for a week or more, can get a numb leg or just toes. That is due to no movement or exercise. Like I said......if you had a sciatic nerve, which can come from laying in bed too long......it can continue to hurt when up again. Usually it will go away by itself by moving around or walking. When I get a sciatic, I usuallly put the heat pad on it. It will burn sort of, but at least it will leave after awhile. These are just guess-timations.
may i ask are you a smoker.....vascular problem could cause the heaviness in the legs because it decreases the blood supply to your leg muscles....if not then have you had an MRI done to your lower back if yes and it gave normal result have an EMG done if possible that will reveal the cause
I guess another thing it could be is PAD. Which is Periphrial Arterial Disease. It means that the blood flow is slowed down into the lower extremeties due to a partial blockage of a clot or plaque buildup. The major sign is heavy feeling legs and weak feeling.
The PAD can lead to a stroke or heart attack. The resolution would be, for you to have either a blood thinner medication (depending on the severity), or (I can't remember the medical term) where the surgeon will run a wire with a tiny camera on the tip, up the main artery (they enter thru either the thigh or the groin area) to where the blockage is located. Sometimes it can be lasered to destroy it, (if it is tiny enough) or sometimes on the end of the wire is what they call a stint. Which is nothing but a tiny wire mesh tube. It is used to open up the exact location of the blockage by forcing the stint to stretch and open up that area of the artery so the blockage can pass through or they destroy it first. The blockage is formed by way of too much cholesterol in the body that builds up in the walls of the arteries and causes the blockage. If left for it to enlarge through time, then you might would need open heart surgery, which is what they call a heart bypass depending on where the blockage is located. Talk to your doctor right away.
After I had chemo and radiation, my hips and legs became extremely heavy and painful. It becomes so bad I need to sit down immediately because it's hard to walk. This is not always, just once in awhile. Don't have a clue why this is happening.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.